Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Charleston, SC

July 4, 2015Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 4, 2015, 5:40 PM EDT for Beaufort County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 5:40 PM EDT (21:40 UTC)
Expired
Jul 4, 2015, 6:15 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:45 PM EDTTSTM WND DMG1 N Bluffton, SCTREE DOWN ON RED CEDAR STREET AT BLUFFTON PARKWAY. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS52 KCHS 042140
SVRCHS
SCC013-042245-
/O.NEW.KCHS.SV.W.0103.150704T2140Z-150704T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PRITCHARDVILLE...OR NEAR BLUFFTON...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILTON HEAD ISLAND...BLUFFTON...BEAUFORT AND PORT ROYAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3212 8093 3214 8091 3213 8096 3215 8097
      3215 8096 3217 8095 3219 8100 3224 8102
      3231 8096 3230 8093 3236 8090 3235 8087
      3242 8084 3251 8073 3230 8053 3225 8063
      3230 8065 3224 8064 3210 8089
TIME...MOT...LOC 2139Z 230DEG 13KT 3221 8093 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
3 follow-up statements
270 
WWUS52 KCHS 042153
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT SAT JUL 4 2015

SCC013-042245-
/O.CON.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
553 PM EDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BEAUFORT COUNTY...

AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUFFTON...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT AND PORT ROYAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3214 8091 3217 8095 3221 8098 3224 8102
      3231 8096 3230 8093 3236 8090 3235 8087
      3242 8084 3251 8073 3234 8057 3230 8065
      3226 8070
TIME...MOT...LOC 2153Z 230DEG 13KT 3224 8088 

HAIL...0.75IN
WIND...60MPH
 
$$

FWA
883 
WWUS52 KCHS 042204
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SAT JUL 4 2015

SCC013-042245-
/O.CON.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
604 PM EDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BEAUFORT COUNTY...

AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON... 
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLUFFTON...BEAUFORT AND PORT ROYAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3216 8093 3219 8097 3221 8098 3224 8102
      3231 8096 3230 8093 3236 8090 3235 8087
      3242 8084 3251 8073 3235 8059 3227 8073
TIME...MOT...LOC 2204Z 230DEG 13KT 3227 8084 

HAIL...0.75IN
WIND...60MPH
 
$$

FWA
953 
WWUS52 KCHS 042215
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SAT JUL 4 2015

SCC013-042224-
/O.CAN.KCHS.SV.W.0103.000000T0000Z-150704T2245Z/
BEAUFORT SC-
615 PM EDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER LIGHTNING IS 
STILL A THREAT THROUGH 645 PM.

LAT...LON 3216 8093 3219 8097 3221 8098 3224 8102
      3231 8096 3230 8093 3236 8090 3235 8087
      3242 8084 3251 8073 3235 8059 3227 8073
TIME...MOT...LOC 2213Z 230DEG 13KT 3229 8094 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:47 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 4, 3:47 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT JUL 4 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATE THIS AFTERNOON INTO EARLY TONIGHT...A PERSISTENT MID LVL
TROUGH OF LOW PRESSURE WILL EXTEND ACROSS MUCH OF THE EASTERN
CONUS WITH SHORTWAVE ENERGY THAT CONTINUES TO ROUND ITS SOUTHERN
BASE OVER PARTS OF THE DEEP SOUTH AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND
HIGH PRESSURE CENTERED WELL OFFSHORE IN THE WESTERN ATLANTIC. THE
PATTERN WILL FAVOR DEEP MOISTURE WITHIN A WEST/SOUTHWEST
FLOW...CHARACTERIZED BY PWATS THAT APPROACH 2.0 INCHES.

THE LATEST RADAR MOSAIC INDICATES NUMEROUS SHOWERS AND THUNDERSTORMS
OVER PARTS OF CENTRAL/SOUTHEAST GEORGIA WHERE THE ATMOSPHERE HAS
BECOME QUITE UNSTABLE SOUTH OF AN OUTFLOW BOUNDARY CREATED BY
PREVIOUS CONVECTION TO THE NORTH EARLIER TODAY. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL LIKELY DEVELOP SOUTH OF THE OUTFLOW BOUNDARY
AND GRADUALLY TRACK EAST/NORTHEAST WITHIN A WEST/SOUTHWEST FLOW. A
FEW OF THESE PULSE TYPE THUNDERSTORMS COULD BECOME STRONG OR SEVERE
AS THEY CROSS OVER OR NEAR THE OUTFLOW BOUNDARY. LATEST MESOSCALE
ANALYSIS INDICATES AN UNSTABLE ATMOSPHERE AHEAD OF THESE
THUNDERSTORMS...WITH SBCAPES APPROACHING 3000 TO 3500 J/KG ACROSS
OVER MUCH OF SOUTHEAST GEORGIA. THIS AMOUNT OF ENERGY ALONG WITH
DCAPE VALUES NEAR 1000-1200 J/KG AND INVERTED-V SOUNDINGS SUGGEST
SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS.

FURTHER NORTH...THE THREAT OF SEVERE WEATHER WILL BE MORE QUESTIONABLE
GIVEN THE POSITION OF AN OUTFLOW BOUNDARY THAT IS NOW SLOWLY SHIFTING
SOUTHEAST INTO AREAS OF SOUTHEAST SOUTH CAROLINA. THE TRI-COUNTY
AREA IN PARTICULAR REMAINS SOMEWHAT LESS UNSTABLE GIVEN PREVIOUS
CLOUD COVER OVER THE AREA. HOWEVER...WE CAN NOT COMPLETELY RULE
OUT A SEVERE THUNDERSTORM OR TWO SOUTH OF THE OUTFLOW BOUNDARY AND
AHEAD OF A SEABREEZE CURRENTLY NEAR THE COAST...ESPECIALLY GIVEN
HIGHER SHEAR ASSOCIATED WITH A 30-40 KT LOW LVL JET.

OVERNIGHT...THE THREAT OVER SEVERE WEATHER SHOULD DIMINISH ACROSS
ALL AREAS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...A SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE
FORECAST GIVEN ONGOING UNSTABLE CONDITIONS. GREATEST CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD OCCUR NEAR COASTAL AREAS. LOW TEMPS
SHOULD BE IN THE LOW TO MID 70S ACROSS THE AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
OVERVIEW: THE PATTERN WILL BE CHARACTERIZED BY LONG WAVE TROUGHING
ACROSS THE EASTERN THIRD OF THE U.S. WITH THE SOUTHEAST STATES
POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE
CENTERED WELL OFFSHORE. DIURNAL CONVECTION IS LIKELY THROUGH THE
PERIOD WITH COVERAGE BEING DETERMINED BY THE POSITION OF THE UPPER
RIDGE CENTERED JUST OFFSHORE AND UPPER LEVEL LOW PRESSURE THAT
IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY.

SATURDAY...SATURDAY LOOKS TO BE THE LEAST ACTIVE DAY THROUGH THE MID
RANGE WITH UPPER LEVEL RIDGING HOLDING FIRM. PWATS WILL REMAIN
ELEVATED AND JUXTAPOSED WITH SUFFICIENT INSTABILITY TO SUPPORT
ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND
EVENING. THE HIGHER PROBABILITIES FOR MEASURABLE RAINFALL LOOKS TO
OCCUR ACROSS COASTAL GEORGIA WHERE CONVECTION COULD MOVE NORTHEAST
OUT OF NORTHERN FLORIDA AND FAR SOUTHEAST GEORGIA WHERE LOW-LEVEL
CONVERGENCE WILL BE ENHANCED BY A POSSIBLE MERGING OF THE ATLANTIC
AND GULF SEA BREEZE CIRCULATIONS. MESOSCALE BOUNDARY INTERACTIONS
ARE DIFFICULT TO PIN DOWN THIS FAR OUT...SO POPS OF 20-30 PERCENT
WILL BE MAINTAINED /HIGHEST ALONG THE GEORGIA COAST/...BUT LOCALLY
HIGHER POPS MAY EVENTUALLY BE NEEDED. THERE ARE SIGNALS THAT
CONVECTION COULD LINGER THROUGH THE NIGHT AS UPPER LEVEL RIDING
BEGINS TO BREAK DOWN...BUT DIMINISHING INSTABILITY SHOULD KEEP THIS
ACTIVITY FAIRLY ISOLATED EXCEPT OVER THE COASTAL WATERS WHERE
NOCTURNAL JETTING COULD SUPPORT MORE SCATTERED ACTIVITY. HIGHS WILL
RANGE FROM THE LOWER-MID 90S WITH OVERNIGHT LOWS IN THE LOWER-MID
70S.

SUNDAY...MODELS ARE SIMILAR IN THE DEPICTION OF AN UPPER LOW CUTTING
OFF OVER THE TENNESSEE VALLEY AS POTENT SHORTWAVE ENERGY CUTS OFF FROM
THE MAIN BELT OF THE WESTERLIES. SIMILARLY...THE PREVAILING UPPER
RIDGE IS FORECAST TO BREAKDOWN AND SHIFT EAST OFF THE SOUTHEAST U.S.
COAST. DEEP MOISTURE CHARACTERIZED BY PWATS NEAR 2 INCHES FUNNELED
BETWEEN THESE TWO FEATURES COUPLED WITH SUFFICIENT INSTABILITY AND
DPVA INDUCED BY WAVES OF PASSING VORTICITY WILL SUPPORT SCATTERED
SHOWERS/TSTMS FOR MUCH OF THE AREA. POPS AROUND 50 PERCENT LOOK
REASONABLE THIS FAR OUT...ALTHOUGH HIGHER POPS MAY EVENTUALLY BE
NEEDED. CONVECTION COULD VERY WELL LINGER WELL INTO THE OVERNIGHT
HOURS. HIGHS WILL WARM INTO THE LOWER 90S AWAY FROM THE COAST WITH
OVERNIGHT LOWS IN THE LOWER-MID 70S.

MONDAY...THE UPPER LOW IS FORECAST TO WEAKEN AND EJECT OUT OF THE
TENNESSEE VALLEY MONDAY AFTERNOON AS STRONGER SHORTWAVE ENERGY DIGS
INTO THE WESTERN GREAT LAKES. HOWEVER...LINGERING TROUGHING ACROSS
THE SOUTHEAST U.S. COUPLED WITH RICH MOISTURE WILL KEEP A RISK FOR
SCATTERED SHOWERS/TSTMS ACROSS THE REGION. HIGHS WILL TOP OUT AROUND
90 WITH LOWS IN THE LOWER-MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING MORE HIGH PRESSURE RIDGING. ANOTHER TROUGH COULD RETURN
LATE IN THE WEEK. SHOULD SEE LOW RAIN CHANCES THROUGH AT LEAST
THURSDAY...MAINLY EACH AFTERNOON/EVENING. TEMPERATURES WILL
GENERALLY BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND
LOWS IN THE LOWER TO MID 70S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS FOR THE NEXT COUPLE
HOURS. FLIGHT RESTRICTIONS WILL THEN BE POSSIBLE...STARTING AT THE
SAV TERMINAL AROUND 20Z AND AT THE CHS TERMINAL AROUND 21-22Z.
TEMPO MVFR GROUPS HAVE BEEN MAINTAINED AT BOTH TERMINALS...MAINLY
ASSOCIATED WITH SHOWER AND THUNDERSTORMS BETWEEN 20Z/21Z TO
00Z/01Z. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT
IMPACT THE TERMINALS. EXPECT VFR CONDITIONS TO RETURN EARLY
TONIGHT AT BOTH TERMINALS...THEN PERSIST INTO AT LEAST LATE SUNDAY
MORNING HOURS.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES LIKELY THROUGH TUESDAY.

&&

.MARINE...
THIS EVENING AND TONIGHT...CONDITIONS WILL SLOWLY IMPROVE OVER
THE COASTAL WATERS AS THE PRESSURE GRADIENT RELAXES BETWEEN
ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND A TROUGH OF LOW
PRESSURE NORTHWEST OF THE AREA. SOUTH/SOUTHWEST WINDS WILL PREVAIL
WITH SPEEDS AROUND 15 KTS EARLY TONIGHT...BEFORE GENERALLY
BECOMING 10-15 KTS THROUGH TONIGHT. SEAS WILL SUBSIDE A BIT AS
WINDS DIMINISH OVER THE PERIOD...BUT OVERALL SHOULD RANGE BETWEEN
2-4 FT...HIGHEST IN THE OUTER GEORGIA WATERS.

SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.

RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN
EASTERLY SWELL OF 2 FT EVERY 9 SECONDS AND GUSTY WINDS WILL SUPPORT
A MODERATE RISK FOR RIP CURRENTS FOR THE BEACHES OF CHARLESTON
COUNTY. ATTM IT APPEARS SLIGHTLY LOWER WINDS FROM EDISTO BEACH SOUTH
ALONG GEORGIA COAST WILL LIMIT THE RIP CURRENT RISK TO A HIGH-END
LOW CATEGORY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...RJB
AVIATION...DPB/ST
MARINE...DPB/ST
Hazardous weather outlook, Jul 4, 3:58 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUL 4 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-052000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
358 PM EDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT PARTS OF THE AREA LATE THIS AFTERNOON INTO THE
EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS
TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM.
POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND
MINOR DAMAGE TO STRUCTURES.

THIS IS A DEVELOPING SITUATION. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE TODAY
AND BE READY TO TAKE ACTION SHOULD WATCHES AND WARNINGS BE ISSUED
FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-052000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
358 PM EDT SAT JUL 4 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT PARTS OF THE AREA THIS EVENING. THERE IS THE
POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS
WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE
ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 4, 5:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     DARIEN                  31.37N  81.43W
07/04/2015                   MCINTOSH           GA   911 CALL CENTER

            TREE DOWN ON A POWER LINE AND TWO VEHICLES IN THE
            900-BLOCK AREA OF MARTIN LUTHER KING JR DRIVE.

&&

EVENT NUMBER CHS1500620

JMC
Special weather statement, Jul 4, 5:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT SAT JUL 4 2015

GAZ117>119-042145-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-COASTAL BRYAN GA-
INLAND CHATHAM GA-COASTAL BRYAN GA-INLAND CHATHAM GA-
509 PM EDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MCALLISTER...OR 8 MILES EAST OF RICHMOND HILL...MOVING NORTHEAST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...RICHMOND HILL...WILMINGTON ISLAND...MONTGOMERY...GARDEN
CITY...VERNONBURG...SKIDAWAY ISLAND AND ISLE OF HOPE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3178 8113 3185 8123 3191 8122 3189 8123
      3189 8124 3191 8124 3191 8126 3192 8126
      3193 8128 3207 8119 3197 8092
TIME...MOT...LOC 2108Z 216DEG 9KT 3190 8117
Local storm report, Jul 4, 5:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     5 WNW CAPTOLO           32.65N  81.67W
07/04/2015                   SCREVEN            GA   911 CALL CENTER

            TREE DOWN ON CAMERON RD NEAR CAPTOLA RD. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1500621

JMC
Local storm report, Jul 4, 5:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     HUNTER ARMY AIRFIELD    32.01N  81.13W
07/04/2015  M49 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1500622
Special weather statement, Jul 4, 5:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT SAT JUL 4 2015

SCZ048-042215-
BEAUFORT SC-BEAUFORT SC-
535 PM EDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
615 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFFTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...BURTON...ROSE
HILL...PARRIS ISLAND AND LEMON ISLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3211 8089 3212 8093 3214 8091 3214 8095
      3217 8095 3219 8099 3224 8101 3247 8070
      3228 8055 3225 8063 3230 8065 3226 8066
      3223 8063 3221 8068 3215 8073 3211 8083
      3212 8084 3208 8090
TIME...MOT...LOC 2134Z 235DEG 15KT 3220 8089

FWA
Local storm report, Jul 4, 5:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
07/04/2015  M41 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1500623

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:41 AM EDTSpecial Weather StatementCHSAllendale, Dorchester34 min
Jul 4, 1:15 AM EDTSpecial Weather StatementCHSBerkeley, Dorchester30 min
Jul 4, 2:19 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
Jul 4, 2:22 AM EDTSpecial Marine WarningCHS53 min
Jul 4, 2:41 AM EDTSpecial Marine WarningCHS94 min
Jul 4, 5:35 PM EDTSpecial Weather StatementCHSBeaufort40 min
Jul 4, 6:36 PM EDTSpecial Weather StatementCHSColleton39 min
Jul 4, 6:57 PM EDTSpecial Weather StatementCHSCharleston, Dorchester63 min
Jul 4, 7:10 PM EDTSpecial Marine WarningCHS2 hr
Jul 4, 7:44 PM EDTSpecial Weather StatementCHSBerkeley, Charleston61 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.